Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Allergic reaction to penicillin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   my son has been prescribed penacillin for acute tonsilitus but has woken up with his body covered in a rash should i stop the penacillin
Doctor :   Pencillin can cause allergic reactions.
Doctor :   In such a case, you would have to stop taking the medications.
Doctor :   Report these to your doctor who prescribed him the medications for change of medications and for appropriate treatment.
User :   he was only prescribed it yesterday is it usual to have a reaction so quickly
Doctor :   Allergic reactions are sudden onset and can occur at any time.
Doctor :   Hence, yes, it can happen so quickly.
Doctor :   If his symptoms are severe or if he develops breathing difficulties, you may have to take him to the ER.
Doctor :   Have you followed what I have suggested?
User :   what are any other side effects i should look out for
Doctor :   Do you have any further query?
User :   yes
Doctor :   Depending on the type of pencillin that has been used it can cause allergic reactions ranging from rashes, itching, fever, swellings, breathing difficulties.
Doctor :   It can also produce vomiting, diarrhea.
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.
Doctor :   Are you there?

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor